Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Switching meds...question

Hi,

My doctor decided to switch me from Well-Butrin XL (300mg) to Cymbolta (60mg) earlier in the week. I took my first one Tuesday night and woke up several hours later with extreme nausea. He also mentioned that I might have a swimming feeling. Well, the nausea was so severe that I decided to take a phenergan (spl?). That helped out tons and I slept most of yesterday but today I've got medicine head, sweating and a very decreased appetite today. And I really didn't eat much yesterday. I've lost 3 pounds since I steped on the scale Monday.

Does this all seem to go away fairly quickly? Has anyone else switched like this? If so, how long did you go through these side effects? It's not fun but I'm welling to stay on them just so my anxiety attacks will go away and I can start feeling like my old self.

Thanks in advance.
2 Responses
305217 tn?1218305908
Did you taper off the Wellbutrin or just stop?
You're not supposed to just stop that.  You should taper off. I don't know anything about Cymbalta. The info that comes w/ the script says some about stopping it.
I would google and research some info on the wellbutrin and tapering off it, side effects, etc... You could be having withdrawals from it. I did from stopping too fast.

I had sweats too, more when on it than off, but for awhile too after i stopped. insomnia also both on and off and no appetite at all either. Complete exhaustion too...it's a stimulant, and now your body isn't getting it.
I don't know what the cymbalta may be doing also.
You really need to look info up on them and not just rely on doc only. The more these meds are being used, especially for off label things, the more side effcts are being reported online. Too fast for doc's to keep up with sometimes.

Hope you fell better soon
Take care ; )

oh....if you search this forum for wellbutrin you'll find the other threads where we have discussed this med more too......
Avatar universal
Thank you for the response. I took my Wellbutrin Monday night and then switched Tuesday night to cymbalta. I'm actually starting to feel a little better. Everyday seems to be better than the day before. No more nausea thank goodness. Now it's just a dazed feeling (like medicine head) and no real appetite. And of course the sweating. It's strange b/c I'm sweating one minute then freezing the next. Odd. Oh well, I appreciate the response.

Thanks again!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?